Feedback on Retin-A Side Effects and Usage, page 8
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Strongest Retin-A?
I am using retina all over my face and where its peeling my skin is smoother. I’m using .025 but I still haven’t read which is the strongest. I would like to know from someone which one is the strongest.
AskDocWeb: Retin-A comes in 0.01%, 0.025%, 0.05% and 0.1% strengths but… If it’s working, why go with something stronger and possibly irritate your skin?
Subj: Retin-a and stretch marks
Can retin-a be used to reduce the appearance of stretch marks?
AskDocWeb: Several people have reported using Retin-A for stretch marks but that would be an off-label use as it is intended for use on your face. You may be better off using a cream specifically for stretch marks such as Revitol. It is used as a treatment for stretch marks before, during and after pregnancy.
Subj: Urethra irritation
I’ve tried Retin-A numerous times in the past 8 years. Sometimes only for a week or so. The micro-gel works the best for me. One symptom I seem to notice is urethra/bladder irritation. I know this seems odd. During the initial 1-2 days I also get a sore throat but that is not as bothersome as the bladder irritation. Have you ever heard of this?? Thanks for your time.
AskDocWeb: No one has mentioned this before. Have you discussed this with your physician?
Subj: Two enormous zits
I’ve been using retin-a at night for about two weeks; and now I have these two enormous zits on my chin and I have a few bumps on the side of my face; is this normal? My doctor said it should take six weeks and it would be completely clear, but it seems like it’s just getting worst.
AskDocWeb: It will quite likely clear up. Give it time, it goes in stages.
Subj: True or misinformation?
I have used retin-a for app. 3 years for acne, and heard that it is also good for reducing wrinkles. But I was reading somewhere that in the long run use of this prescription can lead to thinning of the skin which may increase wrinkles. Is this true or just misinformation?
AskDocWeb: With our current understanding we would have to say that it is misinformation. Your skin has several layers and when the top layer is removed (either chemically or by abrasion) a new layer is grown to replace it. The new layer is typically smother than the old one. However, Retin-A is generally not used for wrinkles, for that it would be Renova.
Subj: Used Retin-A for 19 years
I’m actually a fan of retin a and since I’ve used it, I have very healthy skin with absolutely no side effects. It is the most effective cream I’ve used and it helps me unblock clogged pores and keeps my skin exfoliated and smooth. I use it as a mixture with a pure multi vitamin cream as a preventative for wrinkles. I’m 35 and don’t look a year older than 26. I use it at bedtime only and then a total sunblock during the day. It exfoliates dead skin cells as that is what it supposed to do and that increases cell renewal. It is imperative to use a moisturizer and there will be no side effects. I’m using retin a since the age of 16 and totally satisfied with the product. Incorrect use causes side effects and not exercising caution to the sun.
Subj: Skin breaking out after discontinuing Retin-A
My dermatologist prescribed me with Retin-A cream a few months ago which I used for a period of 6-8 weeks then ceased after I noticed it helped me with clearing up my acne (as well as an antibiotic medication – which I was told to reduce the amount I was taking). I have now noticed in the last 3 weeks that my skin has started to break out again. Could this be due to stopping the Retin-A too soon or reducing the amount of antibiotic I was taking? Your advice would be greatly appreciated.
AskDocWeb: It sounds like it was due to reducing the amount of the antibiotic.
Subj: Acne came back
I have been using retin a micro for about four years now and I have had mixed results with it. I was prescribed it initially for acne and it worked wonders. It got rid of my acne and gave me beautiful white clear skin and I got lots of compliments. Of course I kept on using the retin a to prevent the acne from coming back but about 2 years later my acne came back worst. I kept up with the retin a and the acne went away only to come back half a year later the worst it’s ever been. I’m still on retin a now and my acne is gone again but I don’t know if I should continue to use it. It doesn’t seem to prevent acne at all. However since using retin a my skin is whiter and my pores have shrunk. I’m currently considering replacing my skin routine with something more mild as I’m only 21 now.
AskDocWeb: Take a look at Acnezine and let us know if you think this is a good combination product for acne.
Subj: No results with Retin-A micro
I’ve been using Retin-A micro for about 2 months. I experience no irritation whatsoever, but I am also not seeing any improvement in my acne. I know that my acne’s supposed to get worse in the first few weeks, but it seems that 8 weeks is a little long.
AskDocWeb: Retin-A micro may not be strong enough for you. It sounds like you might want to try Retin-A.
Subj: Concerned about skin pigmentation
My doctor prescribed retin a and doxycline(I think that’s the spelling) I have oily skin and I’m African American (dark skinned) should I use it? Will it have side effects (hyper/hypo pigmentation) I have moderate acne.
AskDocWeb: It should have no effect to your pigmentation.
Subj: Old Retin-A
I have been using Retin-A for one week on my back and chest for acne. I only had a few (3-5 at any given time) small blemishes prior to use. Now the entire area is covered in thousands of small red bumps, like every pore is a pimple. Is this normal? Should I continue use until 3 weeks to see for sure, or is this abnormal enough to discontinue use? (The tube is 5 years old).
AskDocWeb: Yes this is normal, Retin-A goes through three stages. Sounds like you need to check the expiration date on that container. Most meds don’t last over five years.
Subj: No results with Retin-A .025%
I have been using retin-a .025% for 6 weeks. I wash my face and apply immediately because of time, not waiting the 20-30 minutes recommended. Is this making the cream not work as well, as I have been using 6 weeks and not noticing any improvement. I do not have any redness, dryness or irritation, would the .5% work better?
AskDocWeb: You would get better results if you changed your routine to allow for the 20-30 minute wait time. It’s a choice of either making the time to wait or wasting your money. We recommend against using the stronger product if you are not going to follow directions.
Subj: Skin is not completely clear
I’ve been using retin a for about two months. I’m 18. The initial side effects that everyone talks about (redness, burning etc.) I never had and the product seemed to start working. However recently I don’t think its working as well as everyone on the page says it is. I’ll breakout for a couple days and then my skin will clear up for a couple days and breakout again. I only breakout around my chin and upper lip area. It’s not a lot, just one or two or three pimples. I use retin a once at night and benzaclin in the morning. I also use cetaphil to keep my skin moist, I put the cetaphil on right after. Is that the problem? In addition my face doesn’t tan (I’m Asian and I tan extremely easily) as well and is lighter than my skin color. When I go out in the sun I don’t get sun burnt at all and with the retin a I still don’t get sun burnt. Is there a reason why my skin is not completely clear?
AskDocWeb: We would stick with the Retin-A, but maybe using a higher dose would take care of the problem on your chin and upper lip area.
Subj: Please help me
Hi, I m 19 years old, I started having acne when I turned 18 and I’m very sick of this problem. I tried proactive and many other acne treatments but nothing helped me. My acne is not that bad but people notice it a lot, maybe because once I had a beautiful skin. My question is: is Retin-A worth using? Will it really help? Because I used so many things which are famous for their results but I was not satisfied from them. Plz help me,
AskDocWeb: Retin-A does work but you have to go through some initial stages of redness and peeling, so be patient.
Subj: Scientifically proven?
Have there been scientifically proven results for improvements in wrinkles?
AskDocWeb: We have heard from other people that they are using it for wrinkles, but Renova is used for wrinkles and retin-a is for acne. Both have scientifically proven results.
Subj: Early hair loss and Retin-a
My son is 18 and used retin-a for 2 years for acne in combination with an antibiotic. I would like to know if there is any connection with early hair loss? Thanks!
AskDocWeb: We have seen no reports on hair loss with retin-a but rather the reverse. There have been a few reports of unwanted hair growth.
Subj: Retin-A micro for mild acne
My 15 year old daughter was prescribed Retin-A micro, tretinoin gel .04% (topical) for mild acne. Is there any relationship to accutane (isotretinoin)? The side effects fact sheet for Retin A does not mentioned any of the serious side effects of accutane. Should I be concerned?
AskDocWeb: No reason to be concerned. It isn’t mentioned in the package insert because these are two different products. Although accutane is in the retinoid family, it is not Retin-A.
Read more feedback about Retin-A
Report – 5 – 6 – 7 – Page 8 – 9 – 10 – 11 – Last Page 102
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.